Alert archive / Wyoming / Flood Watches in 2018

Flood Watch 2, NWS Cheyenne, WY

June 23, 20184 counties in Wyoming

NWS Cheyenne, WY issued this flood watch at Jun 23, 2018, 2:01 AM MDT for 4 counties in Wyoming. It took effect at Jun 23, 2018, 6:00 PM MDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2018, 2:01 AM MDT (08:01 UTC)
In effect from
Jun 23, 2018, 6:00 PM MDT
Expired
Jun 24, 2018, 1:30 PM MDT
In force
20 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

Counties Albany County, WY, Converse County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 8.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2018-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2018-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WGUS65 KCYS 230801
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Cheyenne WY
201 AM MDT Sat Jun 23 2018

...Moderate to heavy rainfall expected this afternoon through
Sunday evening across portions of southeastern Wyoming...

WYZ101>103-240015-
/O.NEW.KCYS.FA.A.0002.180624T0000Z-180625T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Garrett
201 AM MDT Sat Jun 23 2018

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING...

The National Weather Service in Cheyenne has issued a

* Flood Watch for portions of east central Wyoming and southeast 
  Wyoming, including the following areas, in east central 
  Wyoming, Converse County Lower Elevations and Niobrara County. 
  In southeast Wyoming, North Laramie Range. 

* From this evening through Sunday evening

* Widespread showers and thunderstorms will develop and bring 
  heavy rainfall through Sunday evening. Saturated ground and 
  additional rainfall in excess of one inch may lead to flooding. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
4 follow-up statements
249 
WGUS65 KCYS 232014
FFACYS

Flood Watch
National Weather Service Cheyenne WY
214 PM MDT Sat Jun 23 2018

...Moderate to heavy rainfall expected this afternoon through
Sunday evening across portions of southeastern Wyoming...

WYZ101>103-241100-
/O.CON.KCYS.FA.A.0002.180624T0000Z-180625T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Garrett
214 PM MDT Sat Jun 23 2018

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING
THROUGH SUNDAY EVENING...

The Flood Watch continues for

* Portions of east central Wyoming and southeast Wyoming, 
  including the following areas, in east central Wyoming, 
  Converse County Lower Elevations and Niobrara County. In 
  southeast Wyoming, North Laramie Range. 

* From 6 PM MDT this evening through Sunday evening.

* Widespread showers and thunderstorms will develop and bring
  heavy rainfall through Sunday evening. Rainfall in excess of 
  one inch may lead to flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
967 
WGUS65 KCYS 240416
FFACYS

Flood Watch
National Weather Service Cheyenne WY
1016 PM MDT Sat Jun 23 2018

...Moderate to heavy rainfall expected through Sunday evening 
across portions of southeastern Wyoming...

WYZ101>103-241215-
/O.CON.KCYS.FA.A.0002.000000T0000Z-180625T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Garrett
1016 PM MDT Sat Jun 23 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

The Flood Watch continues for

* Portions of east central Wyoming and southeast Wyoming, 
  including the following areas, in east central Wyoming, 
  Converse County Lower Elevations and Niobrara County. In 
  southeast Wyoming, North Laramie Range. 

* Through Sunday evening

* Widespread showers and thunderstorms will develop and bring 
  heavy rainfall through Sunday evening. Rainfall in excess of 
  one inch may lead to flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Rubin
696 
WGUS65 KCYS 240858
FFACYS

Flood Watch
National Weather Service Cheyenne WY
258 AM MDT Sun Jun 24 2018

...Moderate to heavy rainfall expected through Sunday evening
across portions of southeastern Wyoming...

WYZ101>103-250000-
/O.CON.KCYS.FA.A.0002.000000T0000Z-180625T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Garrett
258 AM MDT Sun Jun 24 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flood Watch continues for

* Portions of east central Wyoming and southeast Wyoming, 
  including the following areas, in east central Wyoming, 
  Converse County Lower Elevations and Niobrara County. In 
  southeast Wyoming, North Laramie Range. 

* Through this evening

* Widespread showers and thunderstorms will develop and bring 
  heavy rainfall through Sunday evening. Rainfall in excess of 
  one inch may lead to flooding. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
981 
WGUS65 KCYS 241930
FFACYS

Flood Watch
National Weather Service Cheyenne WY
130 PM MDT Sun Jun 24 2018

WYZ101>103-242030-
/O.CAN.KCYS.FA.A.0002.000000T0000Z-180625T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Garrett
130 PM MDT Sun Jun 24 2018

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of east central Wyoming and
southeast Wyoming has been cancelled. Little rain has fallen
over the area today and the threat for flooding has diminished.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at Jun 22, 10:36 PM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 22, 10:36 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1036 PM MDT Fri Jun 22 2018

.UPDATE...
Issued at 922 PM MDT Fri Jun 22 2018

Latest radar trends showing a decrease in radar coverage. Most
locations in the CWA are rain free now, so went ahead and
decreased PoP coverage for remainder of this evening. Updates have
been sent.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 210 PM MDT Fri Jun 22 2018

Faster movement of an upper shortwave and strong convection across
eastern Colorado have limited convective development over the CWA
this afternoon with just isolated activity currently. Expect some
increase still into this evening as the main upper trough axis moves
by but severe potential looks to be reduced, and mainly over the
southern Panhandle. Clearing out later tonight as the trough exits
to the east of the CWA.

Saturday is looking warm and dry through much of the day with the
upper flow backing slowly to the WSW ahead of the next upper system
that will be affecting the area. Some modest instability progged in
the afternoon which could allow for some high-based convection as
the low levels will be somewhat dry. Gusty winds the main threat
from any of these.

Showers and tstms will become more widespread Saturday night and
continue through Sunday as an upper low moves across Wyoming. Still
a threat for heavy rainfall in some areas, mainly northern and eastern
parts of the CWA as the system will be slow-moving. Stronger instability
now progged to remain more southeast of the CWA Sunday but some decent
CAPE still noted over the NE Panhandle. Precipitation should begin
winding down Sunday night as the upper low moves east across Nebraska.

.LONG TERM...(Monday through Friday)
Issued at 210 PM MDT Fri Jun 22 2018

12Z medium range models/ensembles are in good agreement next week.
The upper low responsible for the locally heavy rainfall late
this weekend will be located over the central High Plains Monday.
Lingering wrap-around moisture will produce scattered showers and
isolated tstorms through the afternoon, however rainfall amounts
be lighter. A high-amplitude mid/upper ridge over the Intermountain
West will slide east across the north/central Rockies and Plains
Monday night and Tuesday. Shortwave energy traversing the US/Canadian
border will flatten the ridge, resulting in zonal flow aloft into
Wednesday. Another eastern Pacific trough moves onshore into the
western CONUS Thursday, with the flow aloft becoming southwesterly.
A surface front will extend from the northern Rockies east across
the central Dakotas and Upper Midwest, and will be the focus for
convection. A warm and dry weather pattern is shaping up for Tuesday
through Friday. Daytime highs will range from the 80s to lower 90s,
with overnight lows in the 50s to around 60.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1034 PM MDT Fri Jun 22 2018

Mainly VFR over the next 24 hours. Convection once again for the
Nebraska Panhandle and near KCYS for Saturday afternoon, but less
coverage expected than Friday.

&&

.FIRE WEATHER...
Issued at 210 PM MDT Fri Jun 22 2018

Widely scattered showers and a few storms will move across the
area into this evening before dissipating. Saturday will be dry
and warm through mid-afternoon then showers and a few storms will
increase out west by late in the afternoon. Widespread showers and
thunderstorms are expected Saturday night through most of Sunday
with wetting rains likely in many areas. The rain will taper off
Sunday night into Monday with drier and warmer conditions then
making a return.

&&

.HYDROLOGY...
Issued at 316 AM MDT Fri Jun 22 2018

Showers and thunderstorms, some accompanied by heavy rainfall, will
begin Saturday night and continue Sunday a deep upper level low
pressure system passes over the region. Wrap-around moisture will
extend the threat through Monday morning. Localized flash flooding
will be possible, especially areas saturated from recent heavy rain,
and burn scars in Albany County. A Flash Flood Watch may be issued
tonight or early Saturday morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...GCC
SHORT TERM...RE
LONG TERM...MAJ
AVIATION...GCC
FIRE WEATHER...RE
HYDROLOGY...MAJ
Hazardous weather outlook, Jun 22, 11:26 AM MDT, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1126 AM MDT Fri Jun 22 2018

WYZ101>118-231045-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
1126 AM MDT Fri Jun 22 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and thunderstorms are expected this afternoon
into this evening. A few storms could become strong to severe
mainly near the Nebraska border this afternoon with hail and gusty
winds the main threat.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A wet pattern will set in Saturday night through Sunday, which
will reintroduce the possibility of localized flash flooding for
the period.

.Spotter information statement...

Spotter activation is not expected at this time.

NEZ002-003-019>021-054-055-095-096-WYZ119-231045-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-East Laramie County-
1126 AM MDT Fri Jun 22 2018

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated to scattered strong to severe thunderstorms will be
possible this afternoon and evening. Storms will be capable of
producing large hail and strong winds.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A wet pattern will set in Saturday night into Sunday night, which
will reintroduce the possibility of localized flash flooding for
the period.

.Spotter information statement...

Spotter activation may be needed this afternoon into this evening.

In the hours before

Local storm report, Jun 22, 8:01 PM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             4 S ALBIN               41.36N 104.09W
06/22/2018  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            HAIL LASTED FOR ABOUT TEN MINUTES.

0642 PM     HAIL             9 W ALBIN               41.42N 104.27W
06/22/2018  E1.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            MOSTLY NICKEL TO QUARTER SIZED, BUT SOME
            BIGGER. STRONG WINDS AND HAIL HAS DAMAGED
            CORN AND WHEAT FIELDS.

0608 PM     HAIL             1 SW SCOTTSBLUFF        41.86N 103.67W
06/22/2018  E0.88 INCH       SCOTTS BLUFF       NE   PUBLIC

            NICKEL SIZED HAIL PICTURE FROM TWITTER.

0547 PM     HAIL             4 SW LYMAN              41.88N 104.09W
06/22/2018  E0.88 INCH       GOSHEN             WY   TRAINED SPOTTER

0249 PM     HAIL             8 NW GURLEY             41.40N 103.08W
06/22/2018  M1.75 INCH       CHEYENNE           NE   TRAINED SPOTTER

            FACEBOOK REPORT AND PICTURE OF 1.75 HAIL
            FROM SPOTTER DAN FITTS.

&&

CW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:29 PM MDTSpecial Weather StatementCYSLaramie31 min
Jun 22, 6:36 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie24 min
Jun 22, 6:57 PM MDTSevere Thunderstorm WarningCYSLaramie33 min
Jun 23, 1:58 PM MDTSpecial Weather StatementCYSNiobrara47 min
Jun 23, 2:42 PM MDTSpecial Weather StatementCYSNiobrara33 min
Jun 23, 2:51 PM MDTSevere Thunderstorm WarningCYSNiobrara24 min
Jun 23, 3:07 PM MDTSevere Thunderstorm WarningCYSNiobrara23 min
Jun 23, 3:15 PM MDTSevere Thunderstorm WarningCYSNiobrara45 min
Jun 23, 3:24 PM MDTSpecial Weather StatementCYSConverse66 min
Jun 23, 3:33 PM MDTSpecial Weather StatementCYSNiobrara57 min
Jun 23, 4:54 PM MDTSpecial Weather StatementCYSGoshen51 min

Nearby

Flood Watches in Wyoming, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.